Matching with partially ordered contracts

Rashid Farooq, Tamás Fleiner, Akihisa Tamura

Research output: Contribution to journalArticlepeer-review

5 Citations (Scopus)


In this paper, we study a many-to-many matching model with contracts. We extend the economic model of Hatfield and Milgrom by allowing a partial order on the possible bilateral contracts of the agents in a two-sided market economy. To prove that a generalized stable allocation exists, we use generalized form of properties like path-independence and substitutability. The key to our results is thewell-known lattice theoretical fixed point theorem of Tarski. The constructive proof of this fixed point theorem for finite sets turns out to be the appropriate generalization of the Gale-Shapley algorithm also in our general setting.

Original languageEnglish
Pages (from-to)401-417
Number of pages17
JournalJapan Journal of Industrial and Applied Mathematics
Issue number3
Publication statusPublished - 2012 Oct


  • Gale-Shapley algorithm
  • Lattices
  • Partial orders
  • Stable marriages

ASJC Scopus subject areas

  • General Engineering
  • Applied Mathematics


Dive into the research topics of 'Matching with partially ordered contracts'. Together they form a unique fingerprint.

Cite this